Thunderstorm Wind, Nye
- When
- June 30, 3:30 PM PST to 3:32 PM PST
- Where
- Nye County, 20.03 mi W of Sunnyside Moon Arpt to 19.43 mi W of Sunnyside Moon Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 38.376, -115.520
A thunderstorm wind gust to 61 mph was observed at the Timber Mountain RAWS site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm wind gust to 61 mph was observed at the Timber Mountain RAWS site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 30, 2:02 PM PST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT SUN JUN 30 2013 .SYNOPSIS...RECORD BREAKING HEAT WILL CONTINUE THROUGH EARLY THIS WEEK AS A STRONG HIGH PRESSURE SYSTEM SITS OVER THE WESTERN UNITED STATES. THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND EVENING THROUGH THIS WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. RECORD HEAT. DRY THUNDERSTORMS OVER MOST OF CENTRAL...EASTERN...AND NORTHERN NEVADA. THERE ARE DETAILS IN THE MODELS BUT NOTHING CHANGES THIS PICTURE. RIDGE RETROGRADES TO OVER NORTHEAST NEVADA. THIS IS A DIRTY RIDGE WHICH WILL PROVIDE SUFFICIENT MID AND UPPER MOISTURE FOR INVERTED V SOUNDINGS AND THE STRONG LIKELIHOOD OF GUSTY...POSSIBLY DAMAGING...WIND GUSTS WITH THUNDERSTORMS. INSTABILITY IS ALSO SUFFICIENT TO MAINTAIN CONVECTION INTO THE NIGHT HOURS...OVERNIGHT IN SOME LOCATIONS. FORTUNATELY...WITH SUCH DRY AIR...LOW TEMPS WILL DROP TO COMFORTABLE...BUT STILL ABOVE NORMAL...LEVELS...MAINLY THE 50S AND 60S IN VALLEYS. BB .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. HEAT WAVE WILL BE GRADUALLY WANING THROUGH THE LONG TERM AS THE RIDGE OF HIGH PRESSURE SLOWLY WEAKENS AND SHIFTS BACK TO OUR SOUTH. THE GFS AND ECMWF WERE IN DISAGREEMENT YESTERDAY BUT HAVE COME TO CLOSER AGREEMENT TODAY. BY NEXT SUNDAY THE RIDGE CENTER WILL HAVE WEAKENED TO AROUND 590 DM AND BOTH THE GFS AND ECMWF SHOW ITS CENTER TO HAVE SHIFTED DOWN TO SOUTHERN ARIZONA...A LARGE SHIFT IN STRENGTH AND POSITION FROM ITS TUESDAY NIGHT STATE OF 596 DM DIRECTLY OVER NORTHERN NEVADA. MOISTURE...WITH PW'S UP NEAR 1 INCH...WILL BE MAKING ITS WAY EAST AND NORTH AROUND THE SOUTHWEST SIDE OF THE RIDGE...AND FINALLY HOOKING UP WITH A TROUGH MOVING INTO THE PACIFIC NORTHWEST THURSDAY AND FRIDAY. THIS TROUGH WILL BOTH SHUNT THE RIDGE SOUTHEASTWARD...AND ENHANCE CONVECTION. TEMPERATURES WILL BE ON A SLOW DOWNSWING AND THUNDERSTORM COVERAGE WILL BE AT LEAST SCATTERED IN THE FAVORED CENTRAL NEVADA CONVERGENCE ZONE...POSSIBLY EXTENDING FURTHER NORTH AND SOUTH FROM THERE. DISTURBANCES MOVING AROUND THE RIDGE...AND THE TROUGH MOVING IN...MAY BE ENOUGH TO KEEP CONVECTION GOING THROUGH THE NIGHT SO ALLOWED ISOLATED THUNDERSTORMS IN PART OF THE CWA. THESE REGIONS MAY SHIFT BUT FOR NOW WANTED SOMETHING IN THERE OVERNIGHT. OVER THE WEEKEND THE SOUTHWARD SHIFT OF THE RIDGE WILL RESULT IN A MORE WESTERLY WIND FLOW ALOFT...WITH A DECREASE IN MOISTURE AND SIMILAR DECREASE IN CONVECTION. HOWEVER...STILL LOOKS LIKE THERE WILL BE SOME ISOLATED...AT LEAST...THUNDERSTORMS IN CENTRAL NEVADA THROUGH THE WEEKEND. && .AVIATION...VFR CIGS AND VIS AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. MAIN CONCERN REMAINS THE DEVELOPMENT OF THUNDERSTORMS NEAR THE TERMINALS...WHICH COULD OCCUR AT ANY OF THEM BY TOMORROW AFTERNOON...BUT WILL BE MOST LIKELY AROUND KELY. STORM DEVELOPMENT TIMING WILL BE EARLIEST AT KELY WITH EARLY AFTERNOON STORMS POSSIBLE THERE...AND LATER IN THE AFTERNOON AT THE OTHER TERMINALS. RCM && .FIRE WEATHER...HOT AND DRY. ISOLATED DRY THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGHOUT THE WEEK. LIGHT WINDS OVERALL HOWEVER ANY THUNDERSTORM CAN PRODUCE DRY MICRO-BURST WINDS UP TO 55 MPH FROM ERRATIC DIRECTIONS. BB && .LKN WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 5 PM PDT TUESDAY FOR HUMBOLDT COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. EXCESSIVE HEAT WARNING UNTIL 5 PM PDT TUESDAY FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY. && 98/93/93/98
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
242 PM PDT SUN JUN 30 2013
NVZ035-302215-
WHITE PINE COUNTY NV-
242 PM PDT SUN JUN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE PINE COUNTY UNTIL
315 PM PDT...
AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES WEST OF PARTOUN...OR 24 MILES SOUTHEAST
OF SCHELLBOURNE...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 55 MPH AND SMALL HAIL ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN WHITE PINE COUNTY...
&&
LAT...LON 3944 11409 3950 11435 3959 11443 3979 11434
3976 11404 3973 11403 3965 11403
TIME...MOT...LOC 2141Z 286DEG 8KT 3965 11426
JRMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 243 PM PDT SUN JUN 30 2013 NVZ035-037-302215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 243 PM PDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND EXTREME WESTERN WHITE PINE COUNTIES UNTIL 315 PM PDT... AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EUREKA AIRPORT...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN EUREKA COUNTY... RURAL EASTERN EUREKA COUNTY... RURAL WESTERN WHITE PINE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3971 11579 3945 11570 3949 11610 3964 11612 TIME...MOT...LOC 2143Z 264DEG 9KT 3956 11595 JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT SUN JUN 30 2013 NVZ036-037-302230- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 300 PM PDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 330 PM PDT... AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES WEST OF GRASS VALLEY...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. DUST FROM STRONG OUTFLOW MAY REDUCE VISIBILITY BRIEFLY. BE CAUTIOUS WHEN DRIVING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LANDER COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4013 11705 4009 11671 3988 11683 3990 11706 TIME...MOT...LOC 2159Z 189DEG 6KT 3998 11692 JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT SUN JUN 30 2013 NVZ036-037-302245- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 308 PM PDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 345 PM PDT... AT 303 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 33 MILES WEST OF GRASS VALLEY...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 55 MPH AND HALF INCH HAIL ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LANDER COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4024 11727 4020 11696 3997 11708 4002 11731 TIME...MOT...LOC 2208Z 196DEG 9KT 4008 11716 JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 345 PM PDT SUN JUN 30 2013 NVZ036-302315- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 345 PM PDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 415 PM PDT... AT 342 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES SOUTH OF BATTLE MOUNTAIN...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 55 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LANDER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4048 11719 4046 11689 4020 11696 4022 11719 TIME...MOT...LOC 2245Z 187DEG 10KT 4031 11706 JRM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
357 PM PDT SUN JUN 30 2013
NVZ036-037-302330-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
357 PM PDT SUN JUN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LANDER COUNTY UNTIL 430
PM PDT...
AT 356 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES NORTH OF NEW PASS SUMMIT...MOVING NORTH
AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN LANDER COUNTY...
&&
LAT...LON 4005 11754 4002 11727 3975 11736 3977 11751
3981 11751 3984 11748 3993 11748 3999 11755
TIME...MOT...LOC 2258Z 189DEG 9KT 3986 11746
RCMThe Cedar City radar (KICX), 249 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455861.